Posted by Linda on March 22, 2000, at 21:41:19
In reply to Re: Celexa Side Effects, posted by Valley Girl on March 20, 2000, at 13:43:12
> > >I've been taking Celexa 20mg. for 2 months now. Initially, I felt really in control. I also had no appetite (which I loved, lost 8 lbs) had diarreha (sp?) and was SO sleepy. The first week I spent 4 days staring and sleeping. Then I felt really in control for the next 2 weeks or so. Now and for the past 5 weeks or so, I feel calmer and not as fretful as I was before. I don't worry now and I was a chronic worrier. I also have OCD and that is the main reason I saught help. It hasn't helped much with that. I do have decreased libido. I handle negative emotions more calmly. I don't know how I feel about the whole thing since it took a lot for me to ask for help and I'm not a drug taker by nature. I am always sleepy. I can sleep any time. I have very vivid dreams. Anyone else experience any of this?
> I haven't noticed anything different in the sex department. I do wake up with a headache and I am sweating alot. Also dry mouth, drinking lots of water. I have been on 20mgs for about 2 weeks, I do not feel any different except the headaches and sweating. I did try Paxil and Zoloft, nothing. I don't think I had any side effects with Paxil, Zoloft made me feel like a zombie!
> Maybe I am clenching my teeth at night because my ears and neck hurt, like a ringing in my ears. I have no desire to take medication. My therapist issued an ultimatum. Take something or I won't work with you anymore. The insurance also pushed me into it. It doesn't seem to be working. It has been three weeks.
> I started taking Celexa in December, and almost immediately noticed a drop in libido. It happened suprisingly quickly, and even on a minimal dose (10mg). I must say, though, that I wanted to get away from some side effects of other meds that I tried (namely Serzone, and Wellbutrin) that made me feel like I could not concentrate, or remember anything. That was terribly frustrating, and made matters even worse.
> > > The decreased libido is a fair exchange - right now - for being able to stay on an even level and to think clearly.
> > >
> > > > I've been taking Celexa now for 12 days and find when I wake in the morning I am very anxious. I take the celexa and it does go away after a few hours. I also experience lack of motivation, and sleepiness. I was on Serzone prior to this and found it worked great up to 2 months ago when I had an excess amount of stress and I guess it just stopped working. I probably should have asked my doctor about increasing the dosage of Serzone instead of him changing me to Celexa. Also, is sexual disfunction a common side effect with Celexa. I've read info that it is with men; how about women? Would love to hear your comments. Thanks.
> > I have taken Celexa (20mg./day) for almost 6 months and LOVE it. I used to cry at the drop of a hat. (I was one of those that would probably cry at K-Mart openings.) But since being on Celexa, I have not cried at all at two funerals, but still experience sadness. I don't think it appears as apathetic. I was just under control. I was much better able to function than fall apart, which was a tremendous help to others who needed a supportive shoulder. I was helping others instead of them helping me for a change. No one knows I am taking Celexa, but I know they have noticed my emotions are on more of what looks to them, as a more stable and mature level. As far as libido, yes.. a big drop at first. Sexual function: there is little feeling in those IMPORTANT areas. :( A patient and loving partner is a must. It seems as though the nerves have been numbed.... It gets there, but takes longer. (oh.. I am a WOMAN) Nausea: eat something with it. It goes away.. You should be exercising anyway, in case you're wondering about the food thing. And it doesn't take that much food. In fact, I feel more like exercising now, and have lost 20 pounds. Before, I couldn't even make myself get out and exercise. Hang in there. The side affects DO decrease. I DO believe it helps with social phobia, also. In fact, I've begun liking people I thought impossible to get along with. In case you're wondering... NO. I do not work for the company who makes Celexa! :)